New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

crazybear
New Member


Date Joined Aug 2007
Total Posts : 2
   Posted 8/31/2007 3:19 PM (GMT -7)   
Hi everyone,
Hope this is a good day for all.
I am 47 yrs old and have been sz. for 12 yrs with SLE w/kidney involvement. Raynauds for 10ys and sjogens for 8yrs. recently had a flair up and had to see a differnt Doctor,this doctor put me on 60mg of Predisone for 1 week. Well from no Predisone to that much drove me crazy thougt I was going insane. When I got in to see the Rheum. he was very upset. Took me off for 1 week and then had to go back on again the next week too much pain.That was 1 month ago when it started. Now yesterday rheum up the Predisone to 20mg a day. This is the worse flair up I have had uet. Still have periods of confusion and not able to concentrate. Could this still be a side affect of the Predisone?
As we all know there are times during this dz. that we are so overwhelmed with pain and fatique that we wish we could take a vacation from it for a while. Well i am there. I just wonder if things will even go back to the way thay were 1 month ago.
Just needed to vent Sorry.
confused  

AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 8/31/2007 3:47 PM (GMT -7)   
Hi Crazybear,

Welcome to the forum. . . and gentle hugs to you. This is really a great group of people and I'm sure you'll find some new friends and some great support.

I've not had to take prednisone . . . but from what I hear from the others, it is really important that you taper slowly when you are going off of it. Some of the others will be around to tell you what they think . . . I'm not sure about the side affects either.

Just wanted to welcome you to the forum!!

Blessings!
In His Grip,
AlwaysRosie          "We can't control the waves, but we can learn to surf!"
Psalms 139
 
Co-Moderator Lupus Forum
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's
Clickable Links:   Healing Well:  Lupus Resources
Lupus Foundation of America (LFA) Facts and Overview: Lupus.Org
Criterea for Diagnosing Lupus:  Lupus Criterea 
Find a Lupus Foundation Chapter near you: Lupus Chapter Locator


okie
Veteran Member


Date Joined Dec 2006
Total Posts : 2818
   Posted 8/31/2007 5:12 PM (GMT -7)   

Hi Crazybear, I can tell you a diffinent yes it will go back to normal when you decrease down to about 10ml. a day. There is a very small percentage of people who are effected the way you decribed. I'm one of them. I actually had posted somthing about that with the same questions but I was so psycotic at the time I deleted it but I didn't want people to think I was loosing my mind or somthing. Most people have trouble sleeping, or aggetation, hunger stuff like that but we tend to go off into some really unknown space and time from the stuff. and it is scarey. I take 5ml. every day for quality of life purposes and that doesn't bother me but if I get sick and they want to give me high doses I'll try it for a couple of days but there is no way I can get up the routine they attempt. Are you on any other meds for pain? There should be somthing more the doctor can give you. I'm sorry you are hurting so badly.

But the answer to your question is YES it will get better as you get off the meds. Also welcome to the group. We are all pretty friendly here and love to get to know people and share our good times and bad with people who understand.

I look forward to getting to know you

hugs

carol



God Bless
Carol
Lupus, possible Crest, COPD, Cervical Cancer survivor. Osteoporosis
Prednisone 5mg, Plaquanil 800mg,Evista60mg, Effexor 150mg, HCTZ25/Triamterene37.5mg,Xanax x3
 
Only two defining forces have ever offered to die for you: 1. Jesus Christ 2. The American G. I
 
 
 

Post Edited (okie) : 8/31/2007 6:15:16 PM (GMT-6)


hippimom2
Veteran Member


Date Joined Jul 2005
Total Posts : 5403
   Posted 9/1/2007 7:15 AM (GMT -7)   
Hi crazybear and welcome. I'm sorry you are going through a rough time and I hope your doc gets your medication figured out. Prednisone can be a blessing but a curse all at the same time. High doses, especially can do some nasty things and I have heard a lot of people say they felt crazy at high doses. I'm hoping as your dose gets lower, you'll be able to tollerate it better.

I'm really glad you joined us. We have a great group of people here who are very supportive and understanding. Ask any questions you have and also know that we are here for you if you are having a rough day and need to vent.

Keep us updated on how you are doing.

Take care
Diagnosis:  UCTD (lupus) 2006; Raynauds 2006; Sjogren's 2006; lupus symptoms began 2003; CFS 1991; Mono 1985
Meds:  Plaquenil 400mg; Prednisone 5-10mg; Tramadol 100mg 3-4x daily; Doxepin 25-50mg; Prevacid; Steriod Cream and Mouth Rinse for tongue and mouth ulcers; Hydrocodone 5/500 prn for severe pain; Artificial tears

 

Clickable:  LUPUS INFORMATION & LUPUS RESOURCES.

Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/

 

Co-Moderator: Lupus and CFS Forums



Butterflake
Forum Moderator


Date Joined Jun 2006
Total Posts : 1547
   Posted 9/1/2007 11:10 AM (GMT -7)   
Hi Crazybear.  I'm so sorry that you're on such a prednisone rollercoaster.  Your body must not know what's going on, not to mention your mental health!  I'm working on a prednisone taper right now.  Today I'm down to 6mg and it's a struggle.  I'm glad you joined our forum.  You'll get lots of support from caring folks who know just what you're going through.  I'm sending you lots of positive energy Crazybear. (((Hugs)))

Dx: SLE diagnosed 2005, major depressive disorder, diabetes, fibromyalgia, gerd, sleep apnea, hypertension, IBS
Tx: plaquenil, methotrexate, Imuran, prednisone 10mg, flexeril, prozac,  celebrex, lisinopril, actos, lipitor, nexeum, seroquel, arthritis tylenol  PRN: ambien, neurontin, promethazine, xanax
supplements: multi vitamin, C, flaxseed oil, calcium/D
             Better living through chemistry :D    Donna
 


sharentrials
Regular Member


Date Joined Jul 2007
Total Posts : 261
   Posted 9/1/2007 2:47 PM (GMT -7)   
Hi, CrazyBear and welcome. I am really sorry for what you're experiencing. You have found the right place for support though! That 60mg prednisone dropped to nothing is very critical, (if I understood you correctly) that medicine cannot be played with like that! There is a whole list of major problems that can cause. Your body is probably having a very hard time figuring out what to do. Like others have posted previously, once you are finally able to taper down to what's considered a low dose of prednisone, hopefully the "crazy" problems will also calm down for you. With this medicine though, it has it's own set of rules and side effects that you may just have to learn how to deal with (especially if you can't taper completely off of it). I just hope that you can get your dose down lower and also find a way to better way to tolerate the pain. I agree that some other type of pain med might be needed. It wouldn't hurt to run that by your rheumy. Take care and keep us updated!
Always looking for the silver lining, Sharen

SLE '06, Sjogren's '06, Traumatic Head Injury '94
Prednisone 10mg and tapering, Caltrate 1200mg, Multi-vitamin, Prevacid 30 mg, Actonel 35mg

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 7:11 PM (GMT -7)
There are a total of 2,732,358 posts in 301,012 threads.
View Active Threads


Who's Online
This forum has 151172 registered members. Please welcome our newest member, Whydoesithurtsomuch.
299 Guest(s), 15 Registered Member(s) are currently online.  Details
Psilociraptor, Tirzah, Susannah R., Girlie, mmmk, LG13, NiceCupOfTea, time2reclaim, Hawaii3654, poohcheez, Ggrlsav, pitmom, 614-2101-765-611, marigold33, Mister Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer